... Maxalt, Imitrex (2 forms), Fiorocet, Compazine, Topamax, Inderal, Depakote, DHE IV therapy, Anaprox, Cymbalta, Zoloft, Klonopin, Mass doses of vitamins, magnet therapy, and probably a few other things that I can't think of right now. This has been going on for more than 3 years now. Does anyone have any advice? I've seen 3 neurologists and am considering a pain specialist. Nothing has helped except for Percocet and my neurologist is telling me that I should try Depakote again. I live in SE Pa and am in desperate need of help. Any info would be greatly appreciated. Thank you
2 Oct 2009
Many migraines are triggered by food chemicals. Bacon, lunch meat, cheese, wine, potted meat, canned meats, bananas, and msg can cause them. read up on this and it should help some. Have you tried Elavil, the generic is amitryptiline, it is cheap, it worked pretty well with me and a neurologist told me it worked on 65% pf her patients. They gave it to me for something else and the first thing I noticed was a reduction in migraines. I was only taking 25 mil once nightly. Birth control pills caused them in me, but, I suffered through them because I didn't want to get pregnant. Hope you get some relief very soon.
30 Apr 2010
I too suffered from frequent migraines that lasted at least 72 hrs. Sometimes I was hospitalized b/c of the severity of them. I tried natural supplements and vitamins. I went to the Diamond Headache Clinic in Chicago. I went to Mayo Clinic in Rochester, MN. I tried to find the trigger(s) by selectively reducing and eliminating foods from my diet. I found that when there was a drastic change in the barometric pressure it would set one off. It wasn't until I used a med called Merinol (Dronabinol is the generic) that I noticed my migraines had almost stopped. Now when I get one it's like having a bad headache for a day. What a difference it made in my life!!! I don't know if it will help you but it sure may be worth a try. I take 10mg 2X a day. Dronabinol is derived from a natural herb. It has very few side effects. I hope this helps you. Please let me know if it does. Thank you!
10 May 2010
I too had severe chronic migraines for years. As I look through your list of drugs I was tried on a lot of the same. Nothing worked for me either until a Dr damaged my 5th cranial nerve during a Radio Frequency Ablation, which was done to stop the migraines by a pain specialist. It didn't work and left me in a worse state than I began. Anyway, while we were trying to find something to help w/the pain, I stumbled across a medication they use for chemo patients to help with their nausea. I read that it could help with neurological pain also. IT STOPPED MY MIGRAINES!! I've only had a handful of them in 3 yrs!! And they were so mild that I didn't have to seek treatment for them.
The name of the med is Merinol (generic is Dronabinol). I too suffered severe whiplash from a bad accident. My whiplash was from side to side. It left me in a lot of back pain and then I would get numbness in my hands at times. Finally I found the right specialist and he knew just what to do. I had a pinched nerve in my neck. He went in and released a locked vertebrae and I immediately felt the release. Now I'm stuck as a chronic pain patient b/c of the Radio Frequency Ablation. Try the Merinol. It sure can't hurt to try it. It doesn't have many side effects. Maybe it will be your answer too. I would be interested in hearing if it works for you also. If your Dr agrees to try it and it works for you, would you please be so kind as to shoot me an email? Even if it doesn't work I'd like to know. I'm on the max dose of 4 - 5mg tabs a day. I sure hope you find something, I know how those migraines wreck your body and mind!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I take 7.5 of vicoprofen 4 times a day. I am also allergic to Compazine, Reglan, Dilauidid , Droparadol, Toradol,Sulfas, Maxalt and Zomig. I am very ...
1 answer • 4 Jan 2011
Depression - Im on prozac 80mg, Depakote 1000mg, and Nuvigil 150mg.This is the second day on the Nuvigil and my head is pounding. I take Maxalt 10mg ...
1 answer • 18 Feb 2011
I am wondering if this is a side effect of the drug? I do not have the achy feeling with the migraine, only after I take the medication. Maxalt has ...
2 answers • 28 Mar 2011
I have tried Inderal which dried out my eyes and Verapamil which causes constipation, and sleeplesssness. Any other ideas? I have chronic daily ...
1 answer • 14 Aug 2011